Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 55, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 15, 2012, 1:29 AM CDT for 4 counties in Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2012, 1:29 AM CDT (06:29 UTC)
- Expired
- Apr 15, 2012, 2:15 AM CDT
- In force
- 46 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Harvey County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 16 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 5:24 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 6.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2195 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 436 m²/s²
- Significant tornado parameter
- 5.9
- Supercell composite
- 19.0
The text
As transmitted, in the capitals the NWS used until 2016.
855
WUUS53 KICT 150629
SVRICT
KSC079-155-173-191-150715-
/O.NEW.KICT.SV.W.0055.120415T0629Z-120415T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
129 AM CDT SUN APR 15 2012
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 215 AM CDT
* AT 126 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTH OF HAVEN TO CHENEY TO NORWICH...
AND MOVING NORTHEAST AT 70 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE
BRANCHES UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE
MINOR DAMAGE TO SHINGLE ROOFS AND METAL OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
DOWNTOWN WICHITA...NEWTON...VIOLA...MOUNT HOPE...ANDALE...
CLEARWATER...GODDARD...COLWICH...HALSTEAD...MULVANE...HAYSVILLE...
WICHITA MID CONTINENT AIRPORT...WEST WICHITA...DERBY...SEDGWICK...
SOUTH WICHITA...MAIZE...MCCONNELL AIR FORCE BASE...EAST WICHITA AND
VALLEY CENTER.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 32 AND 54.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3778 9780 3797 9770 3811 9715 3748 9716
3740 9781
TIME...MOT...LOC 0628Z 225DEG 68KT 3784 9775 3767 9773
3750 9781
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70 MPH
$$
DARMOFAL2 follow-up statements
230
WWUS53 KICT 150647
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
147 AM CDT SUN APR 15 2012
KSC079-155-173-191-150715-
/O.CON.KICT.SV.W.0055.000000T0000Z-120415T0715Z/
SUMNER KS-SEDGWICK KS-RENO KS-HARVEY KS-
147 AM CDT SUN APR 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HARVEY...SOUTHEASTERN RENO...SEDGWICK AND NORTHWESTERN SUMNER
COUNTIES UNTIL 215 AM CDT...
AT 145 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM HALSTEAD TO GODDARD TO NORWICH...AND MOVING
NORTHEAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
LOCATIONS IMPACTED INCLUDE...
NEWTON...DOWNTOWN WICHITA...GODDARD...SEDGWICK...VIOLA...MAIZE...
CLEARWATER...VALLEY CENTER...WEST WICHITA...HAYSVILLE...MULVANE...
WICHITA MID CONTINENT AIRPORT...DERBY...SOUTH WICHITA...MCCONNELL AIR
FORCE BASE...PARK CITY...EAST WICHITA...NORTHEAST WICHITA...LAKE
AFTON AND NEWTON AIRPORT.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 33 AND 53.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3778 9780 3797 9770 3811 9715 3748 9716
3740 9781
TIME...MOT...LOC 0647Z 226DEG 66KT 3804 9745 3773 9754
3744 9776
HAIL...<.75IN
WIND...60 MPH
$$
DARMOFAL034
WWUS53 KICT 150711
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
211 AM CDT SUN APR 15 2012
KSC079-155-173-191-150721-
/O.EXP.KICT.SV.W.0055.000000T0000Z-120415T0715Z/
SUMNER KS-SEDGWICK KS-RENO KS-HARVEY KS-
211 AM CDT SUN APR 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HARVEY...SOUTHEASTERN
RENO...SEDGWICK AND NORTHWESTERN SUMNER COUNTIES WILL EXPIRE AT 215
AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 6 AM CDT.
LAT...LON 3778 9780 3797 9770 3811 9715 3748 9716
3740 9781
TIME...MOT...LOC 0711Z 226DEG 66KT 3835 9705 3804 9714
3775 9736
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 12:10 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 15, 12:10 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1210 AM CDT SUN APR 15 2012 .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU STRONG-SEVERE THUNDERSTORMS WILL BE IN THE VICINITY OF KSLN AND MOVING INTO KHUT/KICT SHORTLY AFTER START OF FORECAST. DRYLINE WILL BE MOVING ACROSS MOST OF THE AREA THROUGH DAYBREAK. IFR CONDITIONS...HAIL AND 50KT+ WINDS WILL BE BRIEFLY POSSIBLE WITH ANY OF THE SEVERE STORMS. VERY GUSTY SOUTHWEST WINDS ANTICIPATED BEHIND DRYLINE. SOME VFR CLOUDS IN WRAP AROUND POSSIBLE AT KRSL/KSLN SUN AFTERNOON. -HOWERTON && .PREV DISCUSSION... /ISSUED 632 PM CDT SAT APR 14 2012/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU CONVECTIVE TRENDS WILL BE THE MAIN ISSUE...WITH STRONG-SEVERE THUNDERSTORMS IN THE VICINITY OF KSLN AND NOT TOO FAR FROM KHUT AT START OF FORECAST. WILL CONTINUE WITH VCTS AT KRSL/KICT...AS TIMING OF STORMS IS A BIT UNCLEAR AND IMPACT IF INCLUDED WOULD BE SIGNIFICANT. 00-06 UTC WILL LIKELY BE THE MOST ACTIVE AT KHUT/KICT/KSLN. WITH DRYLINE REMAINING WELL WEST OF THE AREA...STORMS MAY CONTINUE TO REGENERATE THROUGHOUT THE EVENING. IFR CONDITIONS...LARGE HAIL AND 50KT+ WINDS WILL BE BRIEFLY POSSIBLE WITH ANY OF THE SEVERE STORMS. ANTICIPATE DRYLINE SHOULD ENTER THE AREA AROUND 0700 UTC AND NOT EXIT SOUTHEAST KS UNTIL AFTER 1200 UTC. VERY GUSTY SOUTHWEST WINDS ANTICIPATED BEHIND DRYLINE. -HOWERTON PREV DISCUSSION... /ISSUED 333 PM CDT SAT APR 14 2012/ DISCUSSION... MAIN FORECAST CONCERN: THIS EVENING AND TONIGHT WILL BE THE MOST CONCERNING PORTION OF THE FORECAST WITH AMPLIFIED SEVERE THREAT FOR THE COUNTY WARNING AREA. OTHERWISE...THE ISSUES INCLUDE THE POPS FOR SUNDAY INTO MONDAY WITH THE LOW PUSHING OUT OF THE AREA AND ANY POTENTIAL WRAP AROUND. TONIGHT: DRYLINE WILL BE EVEN SLOWER TO MOVE ACROSS THE AREA...MOST LIKELY LATER TONIGHT. HOWEVER CONSIDERABLE INSTABILITY/SHEAR ALREADY IN PLACE...WITH ISOLATED SEVERE STORMS JUST WEST OF AREA AT THIS TIME. BELIEVE CONDITIONS ARE SUFFICIENT FOR THESE TO CONTINUE AS THEY MOVE EAST...WITH WITH SOUTHERN SECTIONS LIKELY HAVING BETTER INSTABILITY THROUGH SUNSET. GIVEN HODOGRAPHS...SUPERCELLS WITH TORNADIC POTENTIAL WILL EXIST...WELL INTO THE EVENING. DRYLINE SHOULD SWEEP ACROSS THE AREA DURING MIDDLE OF THE NIGHT. TEMPERATURES WILL LIKELY REMAIN QUASI STEADY AHEAD OF THE DRYLINE GIVEN THE LOW LEVEL MOISTURE AND GRADIENT WINDS. -HOWERTON SUNDAY: BETTER ALIGNMENT OF THE SURFACE AND UPPER LEVEL TROUGH WHICH WILL CONTINUE TO PUSH OFF TO THE NORTHEAST ON SUNDAY. A COLD FRONT WITH THIS SYSTEM IS ANTICIPATED TO SLIDE THROUGH CENTRAL KANSAS FIRST THEN THROUGH THE REST OF SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH THE DAY. THERE IS CONCERN OF STRONG WINDS AHEAD OF AND BEHIND FRONTAL PASSAGE WITH SUSTAINED SPEEDS JUST SHY OF WIND ADVISORY CRITERIA BASED ON CURRENT TRENDS. DECIDED AGAINST ISSUING ANY WIND HEADLINES RIGHT NOW...BUT THE NEXT FORECAST MAY DECIDE TO GO FORWARD WITH IT. THERE MAY BE LINGERING SHOWERS AND THUNDERSTORMS WITH THE EXITING LOW WHICH WILL CONTINUE INTO THE MORNING AND AFTERNOON HOURS IN SOUTHEAST KANSAS...BUT SEVERE POTENTIAL DOES NOT APPEAR TO BE HIGH WITH THE MAJOR SOURCES OF INSTABILITY DIMINISHING. DID DECREASE THE POPS SUNDAY EVENING AND NIGHT AS THE PROGRESSION OF THE SYSTEM APPEARS TO BE MUCH QUICKER THAN PREVIOUSLY ANTICIPATED. MONDAY: A SECONDARY WAVE APPEARS TO BE ASSOCIATED WITH THE UPPER LEVEL AT 500MB THAT WILL SLIDE THROUGH ON MONDAY...YET HIGH PRESSURE AT THE SURFACE TO 850MB. THERE MAY BE A FEW SHOWERS ASSOCIATED WITH THIS WAVE PARTICULARLY IN CENTRAL AND POTENTIALLY SOUTH CENTRAL KANSAS. PV DOES INDICATE A PIECE ENERGY MOVING WITH THIS SYSTEM...HOWEVER MODELS VARY IN LOCATION AND DEVELOPMENT OF ANY PRECIPITATION. THUS DECIDED TO WAIT ON CHANCES FOR NOW. TUESDAY TO SATURDAY: THE NEXT TROUGH WILL START TO DO MOST OF ITS DEVELOPMENT WHEN IT MOVES OVER THE ROCKIES FOR WEDNESDAY TO THURSDAY...HOWEVER 850MB INDICATES THE MAIN SYSTEM TO STAY IN THE NORTHERN PLAINS. AT THE SURFACE...THERE IS INDICATION OF THE LOW PASSING THROUGH ON THURSDAY WITH SOME ASSOCIATED INSTABILITY FOR THE AFTERNOON AND EVENING HOURS. THUS KEPT THUNDERSTORM CHANCES IN FOR THIS TIME FRAME. MOVEMENT OF THIS NEXT TROUGH IN THIS EXTENDED IS A BIT QUESTIONABLE WITH MODEL VARIATION IN THE TIMING...DEPTH AND EXACT LOCATION. THIS COULD CHANGE ANY POTENTIAL IN POPS. TEMPERATURES ARE ON TRACK TO CLIMB TO NEAR TO ABOVE NORMAL WITH THURSDAY LOOKING TO BE THE WARMEST DAY OF THE WEEK WITH THE GOOD SURGE OF WARM AIR ADVECTION OUT AHEAD OF THE NEXT SYSTEM. VP PREV DISCUSSION... /ISSUED 242 PM CDT SAT APR 14 2012/ UPDATE... 12 UTC AND LATER RUC MODEL RUNS SUGGEST DRYLINE WILL BE EVEN SLOWER TO MOVE ACROSS THE AREA...MOST LIKELY LATER TONIGHT. THIS WILL IMPACT SEVERE THREAT ACROSS THE AREA. AT THIS TIME...BEST INSTABILITY/WEAKEST CAP IS OCCURRING ACROSS WESTERN SECTIONS OF CENTRAL KS WITH CAP HOLDING ON ACROSS MOST OF SOUTH CENTRAL/ SOUTHEAST KS. GIVEN LACK OF SURFACE BOUNDARY AND EXTENSIVE CLOUDS SO FAR...MAY BE TOUGH TO BREAK CAP ACROSS SOUTH CENTRAL KS THIS AFTERNOON. HOWEVER A FEW SMALL BREAKS IN CLOUDS ARE EVIDENT IN VISIBILITY SATELLITE SOUTH/WEST OF ICT. IF STORMS CAN DEVELOP IN THIS AREA...CLEARLY ENVIRONMENT WOULD BE CONDUCIVE FOR STRONG/ SEVERE STORMS. BIGGEST THREAT TONIGHT IS ROUGHLY ALONG AND SOUTH OF HIGHWAY 400 ACROSS SOUTH CENTRAL KS...EAST TO HIGHWAY 99 IN THE 00-04 UTC TIME FRAME...WITH INCREASING ELEVATED STORM RISK 03-06 UTC ACROSS CENTRAL KS EAST OF I-135. -HOWERTON AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU CONVECTIVE TRENDS WILL BE THE MAIN ISSUE...WITH STRONG-SEVERE THUNDERSTORMS IN THE VICINITY OF KRSL AT START. ISOLATED-SCATTERED RAIN SHOWERS/THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AT KSLN/KHUT/KICT...BUT EXPECT COVERAGE/INTENSITY TO RAMP UP TOWARDS 0000 UTC...WITH 0000 UTC-06 UTC THE MOST ACTIVE AT KHUT/KICT/KSLN. IFR CONDITIONS...LARGE HAIL AND 50KT+ WINDS WILL BE BRIEFLY POSSIBLE WITH ANY OF THE SEVERE STORMS. DRYLINE SHOULD ENTER THE AREA LATER TONIGHT...BRINGING END TO PRECIPITATION AND LOSS OF CEILING. GUSTY SOUTHWEST WINDS ANTICIPATED BEHIND DRYLINE. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 44 66 45 71 / 0 10 10 0 HUTCHINSON 44 66 42 70 / 0 10 10 0 NEWTON 45 65 42 70 / 10 10 10 0 ELDORADO 45 67 43 71 / 10 10 10 0 WINFIELD-KWLD 45 69 46 72 / 10 10 0 0 RUSSELL 39 64 41 71 / 10 20 10 10 GREAT BEND 39 64 42 70 / 10 20 10 0 SALINA 43 65 41 70 / 10 20 10 10 MCPHERSON 44 65 41 70 / 10 10 10 10 COFFEYVILLE 47 68 44 71 / 10 10 10 0 CHANUTE 47 67 42 70 / 10 10 10 0 IOLA 47 66 42 69 / 10 10 10 0 PARSONS-KPPF 47 68 44 70 / 10 10 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 14, 4:40 PM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 440 PM CDT SAT APR 14 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-152145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 440 PM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THROUGH MIDNIGHT. STORMS WILL LIKELY PRODUCE LARGE HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING WINDS IN EXCESS OF 75 MPH. SOME TORNADOES ARE PROBABLE...WITH THE POTENTIAL FOR STRONG TORNADOES ACROSS SOUTH CENTRAL KANSAS THIS EVENING. THE THREAT FOR SEVERE STORMS WILL CONTINUE OVERNIGHT UNTIL THE FRONT MOVES THROUGH...WITH THE THREAT OF SEVERE STORMS LATE TONIGHT ACROSS SOUTHEAST KANSAS. STRONG WINDS WILL PERSIST INTO TONIGHT AND THE WIND ADVISORY REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY MORNING IN SOUTHEAST KANSAS. THE MAIN THREAT WILL BE DIME TO NICKEL SIZED HAIL. SUSTAINED WINDS OF 30 MPH ARE POSSIBLE ON SUNDAY AFTERNOON OVER THE FLINT HILLS. STRONG THUNDERSTORMS ARE EXPECTED FROM WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THROUGH THROUGH MIDNIGHT ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
In the hours before
Local storm report, Apr 14, 11:35 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1135 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM TORNADO 8 SE CASSODAY 37.96N 96.53W
04/14/2012 BUTLER KS EMERGENCY MNGR
ON THE GROUND.
&&
BDKLocal storm report, Apr 14, 11:39 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1139 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM TSTM WND GST 6 S CASSODAY 37.95N 96.64W
04/14/2012 E70.00 MPH BUTLER KS EMERGENCY MNGR
60 TO 70 MPH.
&&
BDKLocal storm report, Apr 14, 11:49 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1149 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM TORNADO 2 N DERBY 37.58N 97.26W
04/14/2012 SEDGWICK KS TRAINED SPOTTER
POWER LINES DOWN ON CARS. DAMAGE TO APARTMENTS.
&&
BDKSpecial weather statement, Apr 15, 12:11 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1211 AM CDT SUN APR 15 2012
KSZ048-050-067-150545-
ELLSWORTH-RENO-RICE-
1211 AM CDT SUN APR 15 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH...RENO AND RICE COUNTIES...
AT 1206 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
WEST OF BROOKVILLE...TO 5 MILES SOUTHWEST OF GENESEO...TO 8 MILES
EAST OF HUDSON...AND MOVING NORTHEAST AT 50 MPH.
PEA TO DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE
STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3887 9793 3826 9793 3812 9791 3800 9848
3886 9848
TIME...MOT...LOC 0510Z 220DEG 51KT 3883 9794 3850 9816
3815 9847
KLEINSASSERLocal storm report, Apr 15, 12:36 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1236 AM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 AM FLOOD 2 S SOUTH WICHITA 37.58N 97.31W
04/15/2012 SEDGWICK KS STORM CHASER
WATER OVER THE ROAD AT PAWNEE AND MERIDIAN.
&&
BDKLocal storm report, Apr 15, 12:44 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1244 AM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM TORNADO 5 W KANOPOLIS STATE PAR 38.65N 98.13W
04/14/2012 ELLSWORTH KS EMERGENCY MNGR
DAMAGE TO A HOUSE NEAR KANOPOLIS...TIME ESTIMATED
&&
MWMThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:12 PM CDT | Tornado Warning | ICT | Reno | 37 min |
| Apr 14, 7:34 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Reno | 41 min |
| Apr 14, 7:43 PM CDT | Special Weather Statement | ICT | Russell | 32 min |
| Apr 14, 7:45 PM CDT | Tornado Warning | ICT | Harper | 28 min |
| Apr 14, 7:47 PM CDT | Tornado Warning | ICT | Harvey, McPherson, Marion | 28 min |
| Apr 14, 7:54 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 20 min |
| Apr 14, 7:54 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 36 min |
| Apr 14, 8:10 PM CDT | Tornado Warning | ICT | McPherson, Marion | 50 min |
| Apr 14, 8:14 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 46 min |
| Apr 14, 8:22 PM CDT | Tornado Warning | ICT | Harper | 38 min |
| Apr 14, 8:32 PM CDT | Tornado Warning | ICT | Lincoln, Russell | 28 min |
| Apr 14, 8:40 PM CDT | Tornado Warning | ICT | Marion | 31 min |
| Apr 14, 8:47 PM CDT | Tornado Warning | ICT | Harper, Sumner | 43 min |
| Apr 14, 9:19 PM CDT | Tornado Warning | ICT | Sumner | 41 min |
| Apr 14, 9:30 PM CDT | Tornado Warning | ICT | Sedgwick | 45 min |
| Apr 14, 9:32 PM CDT | Tornado Warning | ICT | Barton, Reno, Rice | 43 min |
| Apr 14, 10:09 PM CDT | Tornado Warning | ICT | Sedgwick | 51 min |
| Apr 14, 10:10 PM CDT | Tornado Warning | ICT | Ellsworth, McPherson, Rice | 32 min |
| Apr 14, 10:13 PM CDT | Tornado Warning | ICT | Ellsworth, McPherson, Rice, Saline | 37 min |
| Apr 14, 10:27 PM CDT | Tornado Warning | ICT | Butler, Sedgwick | 33 min |
| Apr 14, 10:38 PM CDT | Areal Flood Warning | ICT | Sedgwick | 3 hr |
| Apr 14, 10:40 PM CDT | Tornado Warning | ICT | McPherson, Saline | 50 min |
| Apr 14, 10:41 PM CDT | Tornado Warning | ICT | Butler | 49 min |
| Apr 14, 10:47 PM CDT | Tornado Warning | ICT | Ellsworth, Rice | 43 min |
| Apr 14, 11:03 PM CDT | Areal Flood Warning | ICT | Butler | 3 hr |
| Apr 14, 11:12 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Rice, Saline | 4 hr |
| Apr 14, 11:24 PM CDT | Tornado Warning | ICT | Butler, Chase, Greenwood | 51 min |
| Apr 14, 11:27 PM CDT | Tornado Warning | ICT | Ellsworth, Lincoln, Saline | 48 min |
| Apr 15, 12:11 AM CDT | Special Weather Statement | ICT | Ellsworth, Rice | 34 min |
| Apr 15, 12:33 AM CDT | Severe Thunderstorm Warning | ICT | Rice | 27 min |
| Apr 15, 12:48 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 42 min |
| Apr 15, 1:02 AM CDT | Severe Thunderstorm Warning | ICT | Kingman | 43 min |
| Apr 15, 2:36 AM CDT | Special Weather Statement | ICT | Butler | 39 min |
| Apr 15, 3:40 AM CDT | Special Weather Statement | ICT | Cowley | 35 min |
| Apr 15, 4:03 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk, Greenwood, Montgomery, Wilson, Woodson | 27 min |
| Apr 15, 4:03 AM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 16 hr |
| Apr 15, 5:01 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 59 min |
| Apr 15, 6:03 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 42 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.